Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

side effects from steriods
lakodie posted:
never posted ever so need advice or answer to ?? a week ago had a severe asthma attack life threating like only breathing 3_4 breaths a min cpr was done I'm out hospital now better will c my dr next week for follow up im 40 active n in general good health. beside asthma . since this episode im on steriods and im concerned because i havent felt like myself i have been having episodes of confusion . m a horse trainer and went to go for daily ride session n found myself standing with gear and didnt know how to put tack on the horse . my friend help me but it was like my mind was blank and i am having troble with other thing im freaking out dont want to alarm anyone is this from medication ??? i find i cant remember things really forgetfull im wortied almost like i have a onset of "dementia" just dont want to say anything to anyone when its not a big deal will this get better after i stop the steroid never had thus happen and im frustrated my hubby hasnt noticed yet n he would jus freak out. but this side effect is making it hard to function as a person. i find myself unable to watch tv n remember what i was watching. is this a alkergic reaction to meds or side effect ! anyone had this before
kellym39ca responded:
Lakodie; sounds like the side effect of the steriods .. predinose right. Just went through something similar myself. And just found out the the steroids, were causing garble brains. I would ask your doc when you go in for your follow up so that you have an answer.

I found it took about a week or so, for it to pass. I too thought I would losing it. Not the great experience I ever had.

I hope this helps a bit
lakodie replied to kellym39ca's response:
have taken prednisone many many times n never this could this be cuz of lack oxygen to brain n suffered some kind brain damage? from lack oxygen? i s windering but didnt want to rserch on internet to get bad info or make me paranoid . jus this is not a side effect i was use to well hopefully it will pass i guess i will have to wait to c. yes i feel jus weird n getting panic thought i was losing it . like my mind n body was n still is betraying me . thing that r evryday ion i dont remeber alk the steps to complete the task...ok well if other ppl has had this maybe i not crazy
kellym39ca replied to lakodie's response:
I would still make sure you tell your doctor. Talk to him about it and see what he/she says. Just for your peace of mind

I hope you feel better soon
amcate replied to lakodie's response:
I've had to take prednisone bursts for 13 years. I'm 41 and have noticed decreased memory even if I haven't had a burst in months. Others have complained to me about it as well.

I did an internet search awhile back, but did not note the source, so am unsure of the reliability of the information and I didn't write down the IP address. What I recall is that memory issues were reported in asthmatics who take prednisone bursts in the long term. One line of thought was that severe attacks resulting in low oxygen levels may damage the hippocampus, which aids in memory. Another line of thought was that memory deficits was due to long term exposure to prednisone itself. There was no consensus.

Right now, you're on prednisone, so there's no way of knowing. I would let your doctor know and work with them to modify your action plan to help avoid another severe attack and see what happens when you get off of it.
lakodie replied to amcate's response:
thank you ti everyone who responded well it was not from prednisone . i have a small amount of brain damage from lack of oxygen to the brain . very scary i still feel like me it . feels like i have had 2-3 glasses of wine its frustrating for sure but hey i am alive. i am frustrated because i cant concentate to get things done i cry alot and throw childish tantrums lol its awful but i am having cat scans done to see how much danage i cant work my husband wint let me drive t n97f at part really sux because i am able to.
amcate replied to lakodie's response:
Sorry to hear that. I hope there is some sort of cognitive retraining that will help. Sometimes when one part of the brain is damaged, other neurons can make it up by forming more connections.

Helpful Tips

I ve been trying to inmporve the slight asthma i have by exercising more More
Was this Helpful?
10 of 11 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Asthma and Allergies Center